First synthesized in Belgium in the late 1950s, fentanyl, with an analgesic potency of about 80 times that of morphine, was introduced into medical practice in the 1960s as an intravenous anesthetic under the trade name of Sublimaze
It's a patch, long acting pain killer. Very, very, very addictive. I've heard many people say that they had a far worse time getting down off of Fentanyl then they did getting off Heroin.
It is the same as Duragesic, just a patch you apply, ideally once every 72 hours for severe pain. A lot of people don't get them to last that long, so they put one on every 48 hrs, but most doc's don't like that.
its a synthetic morphine doc put me on it but too strong its a patch with this slimy stuff thats the medicine. last 3 days they use it a lot for chronic pain and cancer patient supposed to have less potentional for abuse. I'm glad I didn't like it that for sure. no rush .
its weird here in canada my doc gave me the patch but wouldn't give me hydrocodone she thought it would be good to not think about the pills some doc really don't know about the potential hazards of these drugs I said it was too strong and she told me to cut it. it says right on the package not to . I'm lucky I didn't od on that shiat you can't control how your skin absorbs it ie out in the sun it hits you faster god I 'm lucky didn't like it.it works for pain really well but cheez you really learn alot specially some people here know their stuff example scottquit. I
Just know this, if you are diagnosed with cancer pain, it can be very helpful. But only if there is a high likelyhood that you may die soon. That is just MY opinion. I still take it 25 mcg's by patch now. Off the 1200 mcgs I was taking orally. I haven't taken an actiq now in 29 days. I'd say that you should try to stay off them, unless you have chronic cancer pain.
All of you did well describing fentanyl for the most part. I can give you first hand info because I have been on it for almost two years. I had the large bone in my upper arm removed due to a malignant tumor. It took four surgeries. My surgeon or family dr. put me on fentanly pain patches. When I was in PT rehab a nurse practitioner put them on me. I honestly try not to hate anyone because it's a waste of energy and unhealthy. However, I hate that person who put these on me. I never abused it. I have heard of people who drink the fentany which is soooooo dangerous. Just being on the patch keeps you from doing so many things....you can't take a shower or bath in hot water because it could raise the temp of the patch and release all the fentanyl into your body. There is a ton of things listed in the paper that comes with it.
I change my patch every 72 hours but some people are instructed by their dr's to change it every 48 hours.
I'm tapering off of them know and it takes a long time since you can't cut it in half. My family dr. is helping me w/d and she's been great. I started on 100mcg's patch (mcg is the amount of micrgrams released into the body every hour) When I went down to 75mcg's I didn't have much trouble. The went to 50mcg's and had some unleasant w/d. Then to a 25mcg plus a 12mcg patch and that one was wicked. Now I have gone to wearing two 12mcg and it was horrible but I'm stablizing now. Next it will be one 12 patch and then none. I can't wait!!
The tapers have to be three months apart but sometimes if I feel ready my dr. will let me go ahead and go down a patch. We have a few fentanyl patch users here on the board. I'm the only female I believe. It says right on the box "not for post op use" and yet that person put me on them.
I'm seeing almost all new faces so welcome. I'm usually on later.
I agree there is a place for the fentanyl patches. In my case it was used for post op pain and that was wrong. Chronic long term pain may respond well to them. Good to see you posting. I don't know hardly anyone here anymore. I'm having a problem with depression. Please take care....LS
i just got put on fentanyl transdermal patches two days ago after a single disc replacement in my lower back. I have been on 10mg hydrocodone for over 2 years prior to the surgery and my pain mgt dr said i had a tollerance to hydrocodiene so he put me on 2 12mcg patches every 3 days. it took about 12 hours for me to feel the effects and now i have virtually no pain but feel normal other wise. is this possible, to have the cronic pain gone and not feel dizzy or light headed. How long does it take for new patch to take effect. reading about the drug has really made me feel a little uneasy and i have since put a call into my dr for an oral med stronger than hydo but not as dangerous as the patch. any thoughts........
This is an addiction forum for people trying to get off drugs and meds like narcotic pain pills/patches. I think based on your post, you may wanna check into the Pain management forum, or the Back Pain forum.
If you should need help getting off these kinds of meds, please let us know.
Withdrawal from Fentanyl is wicked bad!!! The worst that I have ever had even though I was also on Methadone. I had been on it (4 actiq a day 2400 mcg ) for a year and a half and then my insurance company denied it. 1st they said that I needed an authorization, after I got that, I needed an emergency authorization in order to expedite it to 24 hour review by the ins, then they denied it outright. I went through the worst withdrawal; vomiting, nausea, stomach pain, dizziness, muscle spasms, headache and of course elevated pain due to not having the meds, mood swings etc. My doc office was not helpful and later my regular doc said that I could have had a heart attack or stroke. This is definitely not easy to go off of but if you do, do it with your docs help.
My daughter is on it and thinks its a big joke...This is just another substance, just another way of getting high as far as I am concerned. She also has 3 kids and an addicted husband, he is on the patch too, oh and so is his twin brother. bunch of losers..and the County is paying for it..we as tax payers..Addicts need to get real, this is some serious stuff. My daughter needs to stop being so self absorbed and selfish..
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.